MAUDE Adverse Event Report: BIOMET MICROFIXATION RIBFIX BLU SYSTEM SCREW, SELF-DRILLING, CANCELLOUS X-DRIVE LOCKING 2.4 X 10MM; PLATE, FIXATION, BONE

BIOMET MICROFIXATION RIBFIX BLU SYSTEM SCREW, SELF-DRILLING, CANCELLOUS X-DRIVE LOCKING 2.4 X 10MM; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2019-00464, 0001032347-2020-00129, 0001032347-2020-00130.Concomitant medical products: ribfix system 8 hole straight plate, part# 76-2601, lot# unk, ribfix blu system screw, self-drilling, cancellous x-drive locking 2.4 x 10 mm, part# 76-2410, lot# unk, ribfix blu system screw, self-drilling, cancellous x-drive locking 2.4 x 12 mm, part# 76-2412, lot# unk.The user facility is foreign; therefore a facility medwatch report will not be available.Foreign report source: (b)(6).The complaint is confirmed.The ribfix blu 8 hole straight plt (part# 76-2601, lot# unk, qty 2), ribfix blu scr s/d-lk 2.4x10 mm (part# 76-2410, lot# unk, qty 8), and ribfix blu scr s/d-lk 2.4x12 mm (part# 76-2412, lot# unk, qty 7) were returned for investigation.The screw part numbers were identified during the investigation.Visual evaluation of the returned products confirmed that two plates were fractured.The non-conformance database could not be reviewed for these products due to the lot numbers being unknown.There are no indications of manufacturing defects.For this part (76-2410) and the previous one year (from the notification date) regarding the fracturing of a plate, there is a complaint rate of 0.02% which is no greater than the occurrence listed in the application fmea.The most likely underlying cause of the plate fracturing could not be determined from the image and the details provided.It was noted during the review of the scan that each of the 8 holes in the two fractured plates was occupied by a screw.The ifu for this product suggests not placing screws on or near the fracture line, so it is possible this may have contributed to the failure of the device.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that two rib plates fractured post-operatively.An open reduction and internal fixation was performed in which ribs five, six, seven and nine were plated on the right side.At a later unspecified date, an x-ray revealed that the plates on ribs seven and eight were fractured.A revision occurred at a later unspecified date to remove the fractured implants.No additional patient consequences were reported.

Brand Name
RIBFIX BLU SYSTEM SCREW, SELF-DRILLING, CANCELLOUS X-DRIVE LOCKING 2.4 X 10MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9772286
Report Number0001032347-2020-00129
Device Sequence Number16690521
Product Code HRS
UDI-Device Identifier00841036184209
UDI-Public00841036184209
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K142823
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number76-2410
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2020
Initial Report FDA Received Date02/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age55 YR